Texas, 2008High Wind in Texas, April 26, 2008
April 26, 2008 · NWS AMA · 1 event in 1 county or zone
A strong cold front moved through the south central Texas Panhandle producing strong gradient winds during the early evening hours. No damage or injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved through the south central Texas Panhandle producing strong gradient winds during the early evening hours. No damage or injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 26, 5:49 PM CST, 21 minutes earlier.
Area forecast discussion, Apr 26, 5:49 PM CST, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
649 PM CDT SAT APR 26 2008
.AVIATION...
COLD FRONT WILL MOVE ACROSS THE SOUTHERN AND EASTERN TEXAS PANHANDLES
BY EARLY EVENING...FOLLOWED BY STRONG NORTH WINDS. AVIATION WEATHER
WARNING WAS ISSUED FOR KAMA THROUGH 10 PM. SCATTERED THUNDERSTORMS
ARE ALSO POSSIBLE AHEAD OF THE ADVANCING FRONT...SO ACTIVITY SHOULD
BE SHORT LIVED. OVERNIGHT...VFR CONDITIONS SHOULD RETURN OVER THE
TEXAS AND OKLAHOMA PANHANDLES.
NUNEZ
&&
.PREV DISCUSSION... /ISSUED 333 PM CDT SAT APR 26 2008/
DISCUSSION...
NUMEROUS REPORTS OF AN APPARENT LANDSPOUT FROM A 10 TO 15 DBZ RADAR
RETURN IN AND AROUND PERRYTON AROUND 1930Z. FEEL ISOLATED TO
SCATTERED CONVECTION WILL DEVELOP THE REMAINDER OF THIS AFTERNOON
INTO TONIGHT ACROSS THE EASTERN HALF OR SO OF THE
PANHANDLES...THEREFORE LEFT PREVIOUS POPS ALONE FOR TONIGHT. BIGGEST
CONCERNS WILL BE WIND SPEEDS AND POSSIBLE FREEZING TEMPS TONIGHT.
COLD FRONT CURRENTLY MOVING SOUTH THROUGH THE OK PANHANDLE AND SHOULD
BE MOVING THROUGH KDHT BY 22Z AND 2230Z TODAY. ADJUSTED WIND GRIDS
BASED ON TIMING OF COLD FRONT AND WILL MAKE ANY FINAL CHANGES BEFORE
SENDING PUBLIC AND FIRE WEATHER PRODUCTS OUT BY 2245Z. LEFT MIN TEMPS
ALONE AS FREEZE WARNING IN EFFECT FOR THE OK AND NORTHERN TX
PANHANDLES TONIGHT. IF WIND SPEEDS STAY UP MOST OF THE NIGHT AND IF
THERE ARE ANY CLOUDS ACROSS THE FORECAST AREA...MIN TEMPS MAY END UP
WARMER THAN CURRENTLY FORECASTED. HOWEVER...WITH THE FREEZE WARNING
IN EFFECT...HAVE LOW CONFIDENCE OF ADJUSTING MIN TEMPS UP AND
CANCELLING PARTS OF THE WARNING. WAS THINKING OF KEEPING ONLY THE OK
PANHANDLE IN THE FREEZE WARNING AS WINDS SHOULD DIMINISH TO BELOW 10
KNOTS LATE TONIGHT AND ALLOW TEMPS TO FALL. WILL ISSUE A STATEMENT
FOR THE WINDS TONIGHT BUT HOLD OFF FOR NOW ON WIND ADVISORY AS
CRITERIA IS 30 KNOTS FOR 2 OR MORE HOURS. COOLER SUNDAY AS SURFACE
RIDGE BUILDS IN FROM THE WEST AND UPPER TROUGH EXITS TO THE EAST. DRY
NORTHWESTERLY FLOW ALOFT WILL ALLOW FOR GENERALLY CLEAR SKIES SUNDAY
THROUGH EARLY NEXT WEEK. SURFACE LOW PRESSURE TO DEVELOP AND
STRENGTHEN ALONG THE LEE OF THE ROCKIES BY MONDAY AND TUESDAY.
WINDS SHOULD VEER AROUND TO THE SOUTHEAST AND SOUTHWEST BY SUNDAY
NIGHT AND SPEEDS WILL INCREASE INTO THE BREEZY AND POSSIBLY WINDY
CATEGORY BY THE MIDDLE OF NEXT WEEK. ANOTHER COLD FRONT FORECAST TO
PUSH THROUGH THE PANHANDLES LATE THURSDAY OR EARLY FRIDAY. COOLER
CONDITIONS FRIDAY AS SURFACE HIGH BUILDS INTO THE FORECAST AREA. NOT
EXPECTING ANY PRECIP FOR THE END OF NEXT WEEK INTO NEXT WEEKEND...BUT
COULD BE SUBJECT TO CHANGE LATER.
SCHNEIDER
FIRE WEATHER...
CONTINUE WITH FIRE DANGER STATEMENT INTO EARLY THIS EVENING AHEAD OF
THE COLD FRONT WITH RH VALUES OF 5 TO 15 PERCENT. RH/S WILL INCREASE
FOLLOWING THE PASSAGE OF THE FRONT THIS EVENING...HOWEVER WIND
SPEEDS WILL INCREASE FROM THE NORTH. LATER CONCERNS FOCUS ON MONDAY
THROUGH WEDNESDAY/THURSDAY TIME FRAME AS SURFACE PRESSURE GRADIENT
TIGHTENS UP IN RESPONSE TO DEEPENING LOW PRESSURE TO THE WEST. DRY
AND WARM DOWNSLOPING SOUTHWESTERLY TO WESTERLY WINDS AND DRY
CONDITIONS MAY WARRANT EITHER A FIRE DANGER STATEMENT OR FIRE WEATHER
WATCH/RED FLAG WARNING FOR THE EARLY HALF OF NEXT WEEK. WILL NEED TO
KEEP A CLOSE WATCH ON THIS SITUATION.
SCHNEIDER
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: DALLAM...HANSFORD...HARTLEY...HUTCHINSON...
MOORE...OCHILTREE...SHERMAN.
OK...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
08/17Hazardous weather outlook, Apr 26, 12:00 PM CST, 6 hours 10 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT SAT APR 26 2008
OKZ001>003-TXZ001>020-271100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT SAT APR 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE
SOUTH CENTRAL AND EASTERN PORTIONS OF THE TEXAS PANHANDLE. SOME
THUNDERSTORMS MAY BECOME MARGINALLY SEVERE ACROSS THE SOUTHEAST TEXAS
PANHANDLE. THE MAIN SEVERE THREAT WILL BE LARGE HAIL.
BREEZY CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS THE OKLAHOMA
PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. WINDY CONDITIONS ARE
EXPECTED TO DEVELOP THIS EVENING BEFORE DIMINISHING LATE TONIGHT.
THEREFORE...CAUTION IS ADVISED ON AREA LAKES.
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND
THIS EVENING ACROSS WESTERN AND CENTRAL SECTIONS OF THE
TEXAS PANHANDLE.
SUBFREEZING TEMPERATURES ARE EXPECTED TONIGHT ACROSS THE OKLAHOMA
PANHANDLE AND NORTHERN SECTIONS THE TEXAS PANHANDLE. A FREEZE WARNING
IS IN EFFECT TONIGHT FOR THESE AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
DRY AND BREEZY CONDITIONS WILL RESULT IN ELEVATED FIRE WEATHER
CONDITIONS MONDAY AND TUESDAY. FIRE WEATHER CONDITIONS WILL
DETERIORATE FURTHER WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS
EVENING ACROSS THE SOUTHEAST TEXAS PANHANDLE.
JOHNSON
In the hours before
Local storm report, Apr 26, 5:33 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
633 PM CDT SAT APR 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0230 PM TORNADO 1 SW PERRYTON 36.38N 100.82W
04/26/2008 OCHILTREE TX LAW ENFORCEMENT
SMALL ROPE LANDSPOUT REPORTED OVER OPEN FIELD BY LOCAL
LAW ENFORCEMENT
&&
EVENT NUMBER 00186
JKJHigh Wind, Potter
- When
- April 26, 6:10 PM CST
- Where
- Potter forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
Wind gust measured at the Amarillo ASOS which is located six miles east northeast of Amarillo.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, April 26, 20081 death · 1 event
- Dust Devil in California, April 26, 200814 injured · $3,000 · 1 event
- Hail and Damaging Winds in Mississippi, April 26 to 27, 2008$733,000 · 1 in hail · 14 events
- Hail and Damaging Wind in Georgia, April 26, 2008$402,000 · 1.75 in hail · 4 events
- Strong Wind in Wisconsin, April 26, 2008$60,000 · 12 events
- Hail and Damaging Winds in New York, April 26, 2008$40,000 · 1 in hail · 7 events
- Hail in Texas, April 26 to 27, 2008$25,000 · 2.75 in hail · 10 events
- Hail in Texas, April 26 to 27, 20081.75 in hail · 20 events
- Hail and Damaging Winds in Kansas, April 26, 2008$3,000 · 1 in hail · 8 events
- Flash Flood and Hail in North Carolina, April 26, 20081 in hail · 7 events
- Hail and Damaging Wind in Virginia, April 26, 2008$8,000 · 55 kt wind · 7 events
- Hail and Damaging Winds in South Carolina, April 26, 20081.25 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 96250.